# SDR 20010606CW002

- Difficulty date: May 15, 2001
- Submitted: June 6, 2001
- Operation: General aviation
- Aircraft: N9746B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1009
- Engine: Lyc O360*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Ring
- Part number: AL75089
- Condition: Broken
- Location: Nr 3 Cylinder
- Part time: 1,110 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS CONSUMING A LARGE QUANTITY OF OIL.  UPON INSPECTION FOUND THE NR 3 CYLINDER OIL CONTROL RING LAND ELONGATED DUE TO A SMALL PIECE OF RING WHICH HAD BROKEN OFF AND BEGAN TO FLUTTER.  PROBABLE CAUSE OF SHOCK COOLING.
